MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX30018UX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx coronary drug eluting stent 3.0 x 18 mm to treat a moderately tortuous and moderately calcified lesion in the mid lad with 95% stenosis.There was no damage noted to the device packaging.There were no issues noted removing the device from the protective hoop.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that the device was deployed in the proximal lad across a d1 side branch with no issues noted.A resolute onyx 2.75 x 18 mm was then deployed in the mid lad, distal to the 3.0 x 18 mm stent and slightly overlapped the first stent placed with no issues noted.D1 side branch lost blood flow - timi 0 and a second coronary guide wire was placed into the lad.An attempt to cross through the stent struts into the d1 side branch was unsuccessful.The guide wire was then advanced down the lad.A third coronary guide wire was placed in the lad and advanced to cross through the stent struts into the d1 side branch, however was unsuccessful.It was noted that the coronary wire had a loop and resistance was felt when trying to advance or retract the coronary guide wire.A balloon was placed on the wire however the wire could not be advanced past the proximal edge of the onyx 3.0 x 18 mm stent.It was unknown if the wire was behind the stent struts of the proximal stent.All three wires were removed and the previously deployed onyx 3.0 x 18 mm stent was entangled in the coronary wires and was removed with the coronary wires.A 3.0 x 22 mm onyx stent was placed in the proximal lad to cover the same area where the 3.0 x 18 mm stent had been removed with the guidewires.The vessel had timi3 flow and patient was stabilized.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: images confirm presence of lesion exhibiting severe stenosis in proximal lad.The successful delivery and deployment of the 3.0 x 18mm stent was confirmed and the d1 was still evident and patent post 3.0 x 18mm resolute onyx stent deployment.A second more proximal stent was then successfully deployed, two overlapping stents can be seen, however following a 12-minute gap in which no images were provided only one stent can be observed in the lesion.The images also suggest the presence of a thrombus in the vessel.The occlusion and loss the d1 may have been due to thrombus in the d1 or may have bene due to plaque shift during post dilatation activity.But this cannot be confirmed as not all images of treatment appear to have bene provided.The successful delivery of a wire into the d1 can be seen.A third replacement stent was successfully delivered and deployed, and the final images show improved blood flow through the vesseld1 is still lost at the conclusion of the procedure and this may have been due to plaque shift or thrombus, but this cannot be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: non-medtronic guidewires used.Resistance was noted during withdrawal of the device, excessive force was used.There was no damage was noted to the resolute onyx 2.75 x 18mm device during, and subsequent to the dislodgement of the resolute onyx 3.0 x 18mm stent.The resolute onyx 3.0 x 18mm device was prepped per ifu with no issues noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: annex a code added implanted date and explanted date additional information: patient weight patient date of birth.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12172088
Report Number9612164-2021-02736
Device Sequence Number887474
Product Code NIQ
UDI-Device Identifier00643169556997
UDI-Public00643169556997
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberRONYX30018UX
Device Catalogue NumberRONYX30018UX
Device Lot Number0010474261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer07/15/2021
07/27/2021
09/30/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/04/2021
08/10/2021
10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight52